Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 8, NWS Bismarck, ND

February 25, 201415 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Feb 25, 2014, 2:51 PM CST for 15 counties in North Dakota. It took effect at Feb 26, 2014, 10:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2014, 2:51 PM CST (20:51 UTC)
In effect from
Feb 26, 2014, 10:00 AM CST
Expired
Feb 26, 2014, 6:43 PM CST
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 107 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WWUS73 KBIS 252051
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CST TUE FEB 25 2014

...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA INTO THE JAMES
RIVER VALLEY FROM 10 AM WEDNESDAY THROUGH 6 PM WEDNESDAY...

.NORTHWEST WINDS OF 30 MPH...GUSTING TO 45 MPH...ARE EXPECTED
FROM NORTH CENTRAL NORTH DAKOTA THROUGH THE JAMES RIVER VALLEY
FROM LATE MORNING WEDNESDAY THROUGH THE AFTERNOON. STRONG WINDS
WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...AND WORKING
ON ELEVATED STRUCTURES WILL BE HAZARDOUS. AREAS OF BLOWING SNOW
ARE ALSO POSSIBLE...WHICH COULD RESULT IN AREAS OF REDUCED
VISIBILITY AND SLIPPERY ROADS.

NDZ004-005-012-013-022-023-025-037-048-260500-
/O.NEW.KBIS.WI.Y.0008.140226T1600Z-140227T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
LA MOURE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY
251 PM CST TUE FEB 25 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY. 

* TIMING...MID MORNING WEDNESDAY THROUGH THE AFTERNOON.

* WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED
  VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JNS
7 follow-up statements
062 
WWUS73 KBIS 260328
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
928 PM CST TUE FEB 25 2014

...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA INTO THE JAMES
RIVER VALLEY FROM 10 AM WEDNESDAY THROUGH 6 PM WEDNESDAY...

.NORTHWEST WINDS OF 30 MPH...GUSTING TO 45 MPH...ARE EXPECTED
FROM NORTH CENTRAL NORTH DAKOTA THROUGH THE JAMES RIVER VALLEY
FROM LATE MORNING WEDNESDAY THROUGH THE AFTERNOON. STRONG WINDS
WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...AND
WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. AREAS OF
BLOWING SNOW ARE ALSO POSSIBLE...WHICH COULD RESULT IN AREAS OF
REDUCED VISIBILITY AND SLIPPERY ROADS.

NDZ004-005-012-013-022-023-025-037-048-261130-
/O.CON.KBIS.WI.Y.0008.140226T1600Z-140227T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
LA MOURE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY
928 PM CST TUE FEB 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
WEDNESDAY...

* TIMING...MID MORNING WEDNESDAY THROUGH THE AFTERNOON.

* WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED 
  VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
WAA
772 
WWUS73 KBIS 260950
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CST WED FEB 26 2014

...WIND ADVISORY FROM THE TURTLE MOUNTAINS INTO THE JAMES RIVER
VALLEY FROM 10 AM WEDNESDAY THROUGH 6 PM WEDNESDAY...

.NORTHWEST WINDS OF 30 MPH...GUSTING TO 45 MPH...WILL DEVELOP
FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY MID
MORNING WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON. THE STRONG
WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES....AND
WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. AREAS OF BLOWING
SNOW ARE ALSO POSSIBLE...WHICH COULD RESULT IN AREAS OF REDUCED
VISIBILITY AND SLIPPERY ROADS.

NDZ051-261800-
/O.EXA.KBIS.WI.Y.0008.140226T1600Z-140227T0000Z/
DICKEY-
INCLUDING THE CITY OF...OAKES
350 AM CST WED FEB 26 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...MID MORNING WEDNESDAY THROUGH THE AFTERNOON.

* WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED 
  VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-037-048-261800-
/O.CON.KBIS.WI.Y.0008.140226T1600Z-140227T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
LA MOURE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY
350 AM CST WED FEB 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

* TIMING...MID MORNING WEDNESDAY THROUGH THE AFTERNOON.

* WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED 
  VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CK
242 
WWUS73 KBIS 261623
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1023 AM CST WED FEB 26 2014

...WIND ADVISORY FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER
VALLEY THROUGH 6 PM TODAY...

.NORTHWEST WINDS OF 30 MPH...GUSTING TO 45 MPH...HAVE DEVELOPED FROM
THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY. THE STRONG
WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE DRIVING HIGH PROFILE
VEHICLES...AND WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS.
THE WIND WILL ALSO CAUSE AREAS OF BLOWING SNOW...WHICH COULD
RESULT IN REDUCED VISIBILITY. DRIFTING SNOW ACROSS ROADS COULD
MAKE THEM SLIPPERY.

NDZ004-005-012-013-022-023-025-037-048-051-262130-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-140227T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
LA MOURE-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES
1023 AM CST WED FEB 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...MID MORNING WEDNESDAY THROUGH THE AFTERNOON.

* WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED 
  VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JPM/ACOOP
051 
WWUS73 KBIS 261731
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1131 AM CST WED FEB 26 2014

...WIND ADVISORY FOR PARTS OF CENTRAL AND EASTERN NORTH DAKOTA
UNTIL 6 PM TODAY...

.NORTHWEST WINDS OF 30 TO 45 MPH...HAVE DEVELOPED FROM MINOT AND
THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY AND STEELE AND
WISHEK. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE
DRIVING HIGH PROFILE VEHICLES...AND WORKING ON ELEVATED STRUCTURES
WILL BE HAZARDOUS. THE WIND WILL ALSO CAUSE AREAS OF BLOWING
SNOW...WHICH COULD RESULT IN REDUCED VISIBILITY. DRIFTING SNOW
ACROSS ROADS COULD MAKE THEM SLIPPERY.

NDZ002-003-011-021-036-047-050-270000-
/O.EXA.KBIS.WI.Y.0008.000000T0000Z-140227T0000Z/
BURKE-RENVILLE-WARD-MCLEAN-KIDDER-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...MINOT...GARRISON...
STEELE...NAPOLEON...ASHLEY
1131 AM CST WED FEB 26 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...UNTIL 6 PM.

* WINDS...NORTHWEST 30 TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED 
  VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING AND DRIFTING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-037-048-051-270000-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-140227T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
LA MOURE-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES
1131 AM CST WED FEB 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...UNTIL 6 PM.

* WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED 
  VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING AND DRIFTING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JP MARTIN
874 
WWUS73 KBIS 261908
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
108 PM CST WED FEB 26 2014

...WIND ADVISORY FOR PARTS OF CENTRAL AND EASTERN NORTH DAKOTA
UNTIL 7 PM TODAY...

.NORTHWEST WINDS OF 30 TO 45 MPH...HAVE DEVELOPED FROM MINOT AND
THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY AND STEELE
AND WISHEK. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE
DRIVING HIGH PROFILE VEHICLES...AND WORKING ON ELEVATED
STRUCTURES WILL BE HAZARDOUS. THE WIND WILL ALSO CAUSE AREAS OF
BLOWING SNOW...WHICH COULD RESULT IN REDUCED VISIBILITY. DRIFTING
SNOW ACROSS ROADS COULD MAKE THEM SLIPPERY.

NDZ002>005-011>013-021>023-025-036-037-047-048-050-051-270100-
/O.EXT.KBIS.WI.Y.0008.000000T0000Z-140227T0100Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...
CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...
OAKES
108 PM CST WED FEB 26 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

* TIMING...UNTIL 7 PM.

* WINDS...NORTHWEST 30 TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED 
  VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING AND DRIFTING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JP MARTIN
805 
WWUS73 KBIS 262109
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
309 PM CST WED FEB 26 2014

...WIND ADVISORY FOR PARTS OF CENTRAL AND EASTERN NORTH DAKOTA
UNTIL 7 PM TODAY...

.NORTHWEST WINDS OF 30 TO 45 MPH...WILL CONTINUE THE REST OF THE
AFTERNOON FROM FROM MINOT AND THE TURTLE MOUNTAINS THROUGH THE
JAMES RIVER VALLEY...STEELE AND WISHEK. THE STRONG WINDS WILL
MAKE TRAVEL DIFFICULT FOR THOSE DRIVING HIGH PROFILE
VEHICLES...AND WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS.
THE WIND WILL ALSO CAUSE AREAS OF BLOWING SNOW...WHICH WOULD
RESULT IN REDUCED VISIBILITY. DRIFTING SNOW ACROSS ROADS COULD
MAKE THEM SLIPPERY.

NDZ002-262215-
/O.CAN.KBIS.WI.Y.0008.000000T0000Z-140227T0100Z/
BURKE-
INCLUDING THE CITY OF...BOWBELLS
309 PM CST WED FEB 26 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS WERE DECREASING IN THE BOWBELLS AREA.

$$

NDZ003>005-011>013-021>023-025-036-037-047-048-050-051-270100-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-140227T0100Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
309 PM CST WED FEB 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* TIMING...UNTIL 7 PM.

* WINDS...NORTHWEST 30 TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED 
  VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING AND DRIFTING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JP MARTIN
881 
WWUS73 KBIS 270043
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
643 PM CST WED FEB 26 2014

...GUSTY WINDS ENDING...

.THE WIND ADVISORY HAS BEEN CANCELLED.

NDZ003>005-011>013-021>023-025-036-037-047-048-050-051-270145-
/O.CAN.KBIS.WI.Y.0008.000000T0000Z-140227T0100Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
643 PM CST WED FEB 26 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

$$

WAA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:40 PM CST, 11 minutes earlier.

Area forecast discussion, Feb 25, 2:40 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CST TUE FEB 25 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 240 PM CST TUE FEB 25 2014

MAIN FORECAST CONCERNS ARE LOW WIND CHILLS AGAIN TONIGHT...THEN
STRONGER WINDS DEVELOPING WEDNESDAY.

SATELLITE IMAGERY SHOWS CLEAR SKIES ACROSS THE REGION AS HIGH
PRESSURE DRIFTS SOUTHWARD ACROSS THE DAKOTAS. TEMPERATURES THIS
AFTERNOON REMAIN COLD FROM SINGLE DIGITS BELOW ZERO NORTH TO
SINGLE DIGITS ABOVE ZERO SOUTH. WIND CHILL VALUES DROP INTO
ADVISORY RANGE EARLIER THAN PAST NIGHTS SO WILL ISSUE WIND CHILL
ADVISORY FOR AREAS EAST AND NORTH OF THE MISSOURI RIVER EFFECTIVE FROM
00Z WED THROUGH MID MORNING.

ANOTHER STORM SYSTEM CENTERED NEAR THE GREAT LAKES WEDNESDAY
BRINGS A COLD FRONT ACROSS ND BY LATE MORNING/EARLY AFTERNOON. NAM
SOUNDINGS SHOW SLIGHTLY DEEPER MIXING THAN GFS...BUT BOTH MODELS
DEPICT BOUNDARY LAYER WINDS NEAR 30 KTS AROUND 18Z WITH MIXING
TO NEAR 850MB WITH A DECREASING TREND THROUGH THE AFTERNOON AS
HIGHEST WINDS ARE LOCATED OVER EASTERN NORTH DAKOTA. FEEL
CONDITIONS ARE SOMEWHAT MARGINAL FOR OUR EASTERN COUNTIES BUT
OPTED TO ISSUED WIND ADVISORY FOR FAR EASTERN COUNTIES FOR LATE
MORNING THROUGH AFTERNOON. OTHER CONCERN IS FOR POTENTIAL PROBLEMS
WITH BLOWING SNOW...BUT FELT THAT DUE TO NATURE OF SNOW PACK OVER
MUCH OF OUR AREA AND STRONGEST WINDS TO OUR EAST THAT IT WILL BE
HARD TO GET WIDESPREAD VISIBILITY BELOW 1/2SM...THEREFORE OPTED
FOR WIND ADVISORY. REGARDLESS...WILL NEED TO MONITOR CONDITIONS
TOMORROW IN CASE BLOWING SNOW BECOMES A MORE SIGNIFICANT ISSUE.
FOR NOW WILL MENTION AREAS OF BLOWING SNOW IN THE WIND ADVISORY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 240 PM CST TUE FEB 25 2014

THE MAIN HIGHLIGHTS FOR THE EXTENDED WILL BE THE WELL BELOW NORMAL
TEMPERATURES AND SNOW CHANCES THIS WEEKEND FOR MAINLY THE SOUTHERN
HALF OF THE STATE. MODELS ARE IN FAIRLY GOOD AGREEMENT SO USED A
BLEND FOR THIS PACKAGE.

WINDS WILL DECREASE RAPIDLY WEDNESDAY NIGHT AS HIGH PRESSURE SETTLES
ACROSS THE REGION. BY DAYBREAK THURSDAY THE SURFACE HIGH IS FORECAST
TO BE OVER THE RED RIVER VALLEY. COLD AND DRY CONDITIONS WILL
CONTINUE ACROSS THE REGION THURSDAY AS HIGH PRESSURE MOVES SOUTHEAST
EAST OF THE STATE.

FRIDAY THROUGH SUNDAY: ON FRIDAY...A STORM SYSTEM DEVELOPS OVER THE
4-CORNERS AND SOUTHERN/CENTRAL PLAINS AS ANOTHER ARCTIC HIGH OVER
THE CANADIAN FRONT RANGE MOVES SOUTHEAST TOWARDS NORTH DAKOTA. AS
TIME GOES ON...A BAROCLINIC ZONE SETS UP THAT REACHES INTO SOUTHERN
NORTH DAKOTA. THIS WILL RESULT IN A CHANCE OF LIGHT SNOW OVER
SOUTHWESTERN NORTH DAKOTA FRIDAY NIGHT...THEN REACHING FARTHER NORTH
ACROSS THE SOUTHERN TWO THIRDS OF THE STATE SATURDAY THROUGH SUNDAY.
THERE IS FAIRLY WEAK UPPER LEVEL FORCING OVER NORTH DAKOTA - WITH
MORE OF THE LOWER AND UPPER LEVEL FORCING SOUTH AND EAST OF THE
STATE THROUGHOUT THIS PERIOD. PRELIMINARY SNOW TOTAL ESTIMATES
FRIDAY THROUGH SUNDAY WOULD BRING A TOTAL OF 1 TO 3 INCHES OF SNOW
ALONG AND SOUTH OF I-94 DURING THIS 3-DAY PERIOD...WITH 2 TO 4
INCHES POSSIBLE IN THE FAR SOUTHWEST.

TEMPERATURES ARE EXPECTED TO REMAIN WELL BELOW AVERAGE THROUGH NEXT
TUESDAY...WITH WIND CHILLS REACHING INTO THE WIND CHILL ADVISORY
CATEGORY IN SOME PART OF THE STATE EACH NIGHT. OVERNIGHT LOWS SHOULD
BE BELOW ZERO OVER ALL AREAS OF WESTERN AND CENTRAL NORTH
DAKOTA.

FRIDAY NIGHT IS FORECAST TO BE THE COLDEST NIGHT EXPECTED THIS WEEK
WITH LOWS FROM 10 BELOW SOUTHWEST TO 25 TO 30 BELOW EXPECTED IN THE
NORTHWEST AND NORTH CENTRAL. WIND CHILLS OF 30 TO 50 BELOW ZERO ARE
POSSIBLE. THE COLDEST DAYTIME PERIOD LOOKS TO BE SATURDAY...WITH
HIGHS MAINLY IN THE SINGLE DIGITS BELOW ZERO.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1253 PM CST TUE FEB 25 2014

VFR CONDITIONS EXPECTED AS HIGH PRESSURE CROSSES THE REGION THIS
AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE AREA
EARLY WEDNESDAY WITH STRONGER NORTHWESTERLY WINDS DEVELOPING LATE
MORNING AND THROUGH THE AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST
WEDNESDAY FOR NDZ001>005-009>013-021>023-025-035>037-046>048-050-
051.

WIND ADVISORY FROM 10 AM TO 6 PM CST WEDNESDAY FOR NDZ004-005-
012-013-022-023-025-037-048.

&&

SHORT TERM...JNS
LONG TERM...JV
AVIATION...JNS
Hazardous weather outlook, Feb 25, 2:47 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
247 PM CST TUE FEB 25 2014

NDZ001>003-009>011-021-022-035-036-046-047-050-051-262100-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-SHERIDAN-
BURLEIGH-KIDDER-EMMONS-LOGAN-MCINTOSH-DICKEY-
247 PM CST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT TONIGHT INTO WEDNESDAY MORNING
FOR WIND CHILLS OF 25 BELOW TO 35 BELOW. SEE WWW.WEATHER.GOV/BIS
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WIND CHILL ADVISORY CONTINUES THROUGH MID MORNING.

DANGEROUS WIND CHILLS WILL BE POSSIBLE DURING THE OVERNIGHT AND
MORNING HOURS WEDNESDAY NIGHT THROUGH TUESDAY. FRIDAY NIGHT WILL
LIKELY HAVE THE COLDEST AIR AND LOWEST WIND CHILLS DURING THIS
TIME PERIOD.

THERE IS A CHANCE OF LIGHT SNOW THIS WEEKEND THAT MAY BRING LIGHT
SNOW ACCUMULATIONS FROM SATURDAY THROUGH MONDAY...MAINLY ALONG AND
SOUTH OF INTERSTATE 94.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-023-025-037-048-262100-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-
247 PM CST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT TONIGHT INTO WEDNESDAY MORNING
FOR WIND CHILLS OF 25 BELOW TO 35 BELOW. SEE WWW.WEATHER.GOV/BIS
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WIND CHILL ADVISORY CONTINUES THROUGH MID MORNING.

A WIND ADVISORY IS IN EFFECT FROM MID MORNING WEDNESDAY THROUGH
THE AFTERNOON FOR NORTHWEST WINDS OF 30 MPH GUSTING TO 45. BLOWING
SNOW AND REDUCED VISIBILITY ARE ALSO POSSIBLE.

DANGEROUS WIND CHILLS WILL BE POSSIBLE DURING THE OVERNIGHT AND
MORNING HOURS WEDNESDAY NIGHT THROUGH TUESDAY. FRIDAY NIGHT WILL
LIKELY HAVE THE COLDEST AIR AND LOWEST WIND CHILLS DURING THIS
TIME PERIOD.

THERE IS A CHANCE OF LIGHT SNOW THIS WEEKEND THAT MAY BRING LIGHT
SNOW ACCUMULATIONS FROM SATURDAY THROUGH MONDAY...MAINLY ALONG AND
SOUTH OF INTERSTATE 94.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>020-031>034-040>045-262100-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
247 PM CST TUE FEB 25 2014 /147 PM MST TUE FEB 25 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DANGEROUS WIND CHILLS WILL BE POSSIBLE DURING THE OVERNIGHT AND
MORNING HOURS WEDNESDAY NIGHT THROUGH TUESDAY. FRIDAY NIGHT WILL
LIKELY HAVE THE COLDEST AIR AND LOWEST WIND CHILLS DURING THIS
TIME PERIOD.

THERE IS A CHANCE OF LIGHT SNOW THIS WEEKEND THAT MAY BRING LIGHT
SNOW ACCUMULATIONS FROM SATURDAY THROUGH MONDAY...MAINLY ALONG AND
SOUTH OF INTERSTATE 94.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JNS/JV

In the hours before

Local storm report, Feb 25, 10:43 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1043 AM CST TUE FEB 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     SNOW             DICKINSON               46.88N 102.79W
02/25/2014  M1.5 INCH        STARK              ND   CO-OP OBSERVER

            24 HOUR CO-OP SNOW TOTAL

&&

AC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:50 PM CSTWind Chill AdvisoryBISBottineau, Burke, Burleigh, Dickey, Divide, Emmons and 14 more19 hr

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.